Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Austin/San Antonio, TX

March 9, 2016Atascosa County, Bexar County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 9, 2016, 12:36 AM CST for Atascosa County, Bexar County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 12:36 AM CST (06:36 UTC)
Expired
Mar 9, 2016, 1:15 AM CST
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Atascosa County, TX, Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:45 AM CSTHAIL 1.751 Sse Terrell Hills, TXLARGE HAIL AT THE FORT SAM HOUSTON GOLF COURSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:03 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS54 KEWX 090636
SVREWX
TXC013-029-090715-
/O.NEW.KEWX.SV.W.0025.160309T0636Z-160309T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  NORTH CENTRAL ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 115 AM CST

* AT 1236 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SEA WORLD TO 6 MILES NORTHWEST OF LEMING...
  MOVING NORTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAN ANTONIO...UNIVERSAL CITY...PLEASANTON...JOURDANTON...POTEET...
  SCHERTZ...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
  SELMA...WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...
  OLMOS PARK...ST. HEDWIG...SOMERSET AND ELMENDORF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2893 9855 2949 9878 2975 9860 2974 9858
      2976 9855 2958 9830 2956 9830 2945 9812
TIME...MOT...LOC 0636Z 196DEG 33KT 2949 9869 2913 9856 

HAIL...0.88IN
WIND...60MPH
 
$$

JR
1 follow-up statement
646 
WWUS54 KEWX 090648 RRA
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CST WED MAR 9 2016

TXC013-090658-
/O.CAN.KEWX.SV.W.0025.000000T0000Z-160309T0715Z/
ATASCOSA TX-
1248 AM CST WED MAR 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2915 9851 2950 9874 2975 9860 2974 9858
      2976 9855 2958 9830 2956 9830 2945 9812
      2913 9845
TIME...MOT...LOC 0648Z 222DEG 40KT 2953 9852 2924 9846 

$$

TXC029-090715-
/O.CON.KEWX.SV.W.0025.000000T0000Z-160309T0715Z/
BEXAR TX-
1248 AM CST WED MAR 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR BEXAR COUNTY...

AT 1248 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHAVANO PARK TO 7 MILES WEST OF ELMENDORF...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...SELMA...WINDCREST...TERRELL HILLS...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...ST. HEDWIG...ELMENDORF...CALAVERAS
LAKE...LACKLAND AFB...LEON SPRINGS AND SEA WORLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2915 9851 2950 9874 2975 9860 2974 9858
      2976 9855 2958 9830 2956 9830 2945 9812
      2913 9845
TIME...MOT...LOC 0648Z 222DEG 40KT 2953 9852 2924 9846 

HAIL...0.75IN
WIND...60MPH
 
$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:59 PM CST, 37 minutes earlier.

Area forecast discussion, Mar 8, 11:59 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 PM CST TUE MAR 8 2016

.AVIATION...
CONVECTION BEGINNING TO TRANSITION FROM THE STRONGER DISCRETE
CELLS TO BROADER AREAS OF RAIN AND THUNDERSTORMS. STILL EXPECT
SOME AREAS OF HEAVY RAINFALL RATES TO REDUCE VSBYS TO LESS THAN 1
MILE...BUT THERE IS AN INCREASING AREA OF COVERAGE TO SHOW LIGHT
TO MODERATE RAIN AND OCCASIONAL THUNDER. THUS WILL RUN SEVERAL
HOURS OF MINOR VSBY RESTRICTIONS AND KEEP PREVAILING CONDITIONS AS
MVFR ALONG WITH CIGS. AS THE STRONGER CONVECTIVE FOCUS SHIFTS
GRADUALLY EAST OVERNIGHT...SHOULD SEE A DECREASE IN THUNDER ALONG
I-35 TERMINALS BETWEEN 09Z AND 10Z. ISOLATED CLAPS OF THUNDER MAY
THREATEN DRT DURING THIS PERIOD...BUT WITH COVERAGE TOO LOW TO
MENTION. THE UPPER LOW WILL CONTINUE TO PASS SLOWLY SOUTH OF TX
WITH NORTHERLY SURFACE WINDS EXPECTED TO PICK UP IN THE EARLY
MORNING HOURS. THE EASTWARD MOVEMENT OF CONVECTION AND NORTHERLY
BREEZES SHOULD HELP IMPROVE CIG HEIGHTS...BUT THE CHANCE FOR MORE
RAINS MAY NOT GO COMPLETELY AWAY THROUGH THE REST OF THE TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 950 PM CST TUE MAR 8 2016/

MESOSCALE UPDATE...
ENVIRONMENT CONTINUES TO BE CONDUCIVE FOR LARGE HAIL AND ISOLATED
TORNADOES THIS EVENING THROUGH AT LEAST MIDNIGHT.

CONVECTION CONTINUES TO BE LOCATED EAST OF A DRY LINE POSITIONED
ALONG THE RIO GRANDE PLAINS. STRONGEST CELLS CONTINUE TO BE FED BY
STRONG THETA-E ADVECTION AND INCREASING UPPER LEVEL DIVERGENT
FLOW. THERE STILL REMAINS A VERY IMPRESSIVE INSTABILITY AXIS IN
THE WARM SECTOR EAST OF THE DRY LINE AND THE RAP IS INDICATING LOW
LEVEL LAPSE RATES OF 7+ DEG C/KM IN THIS REGION AS WELL. THIS
SHOULD MAINTAIN THE THREAT FOR SEVERE HAIL AND EXTREME LIGHTNING.
TORNADO POTENTIAL REMAINS LOW BUT AS THESE CELLS PUSH SLOWLY
FARTHER EAST...THEY WILL BE INTERACTING WITH A MORE FAVORABLE LCL
ENVIRONMENT WHICH WILL MEANS THE TORNADIC POTENTIAL WILL GRADUALLY
INCREASE OVER THE NEXT FEW HOURS.

REGARDING FLOOD POTENTIAL...RAINFALL HAS BEEN MOSTLY FOCUSED ALONG
A LINE FROM CENTRAL DIMMITT COUNTY NORTH THROUGH REAL COUNTY.
WHILE THE PLATEAU COUNTIES SHOULD AVOID MUCH IN THE WAY OF FLASH
FLOOD POTENTIAL NOW THAT THE MAJORITY OF THE ACTIVITY HAS SHIFTED
EAST...ADDITIONAL DEVELOPMENT ONGOING SOUTH OF DIMMITT AND ZAVALA
INDICATES AN INCREASING FLASH FLOOD THREAT WITH RAIN RATES OF UP
TO 2 INCHES PER HOUR POSSIBLE WITH FUTURE CELLS.

THIS ACTIVITY IS STILL EXPECTED TO BECOME LINEAR AND PUSH EAST
TOWARDS THE INTERSTATE 35 CORRIDOR AROUND THE MIDNIGHT HOUR
HOWEVER VAD WIND PROFILES MAINTAIN A SOUTHERLY FLOW REGIME LIKELY
DELAYING THE EASTWARD PROGRESSION OF THE LINE. AS SUCH...NO
CHANGES TO THE CURRENT WATCH ARE EXPECTED BUT WILL NEED TO RE-
EVALUATE IN A FEW HOURS AS THIS CONTINUES TO SLOWLY PUSH EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  76  57  69  55 / 100  70  50  60  60
AUSTIN BERGSTROM INTL AIRPORT  62  76  57  69  53 / 100  70  50  60  60
NEW BRAUNFELS MUNI AIRPORT     62  78  57  70  54 / 100  60  50  60  60
BURNET MUNI AIRPORT            59  73  55  66  52 / 100  60  40  60  60
DEL RIO INTL AIRPORT           58  75  54  68  51 /  80  40  40  60  60
GEORGETOWN MUNI AIRPORT        62  74  57  67  54 / 100  70  50  60  60
HONDO MUNI AIRPORT             59  77  55  70  52 / 100  40  30  60  60
SAN MARCOS MUNI AIRPORT        62  77  57  69  54 / 100  70  50  60  60
LA GRANGE - FAYETTE REGIONAL   65  77  59  71  55 / 100  80  70  50  50
SAN ANTONIO INTL AIRPORT       62  77  58  69  54 / 100  50  40  60  60
STINSON MUNI AIRPORT           63  79  58  71  54 / 100  50  40  50  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Mar 8, 5:20 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CST TUE MAR 8 2016

TXZ171>173-183>194-202>209-217>225-228-092330-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
520 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS WILL DEVELOP ACROSS THE BIG BEND AND
RIO GRANDE RIVER THIS EVENING...THEN MOVE ACROSS SOUTH CENTRAL
TEXAS THROUGH EARLY TOMORROW MORNING. THE PRIMARY SEVERE THREATS
ARE DAMAGING WINDS AND LARGE HAIL...BUT ONE OR TWO TORNADOES ARE
POSSIBLE AS WELL AS LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
SHOULD AVERAGE 1 TO 3 INCHES...WITH AN ISOLATED POCKET OR TWO OF
UP TO 5 INCHES EAST OF I-35. THIS COULD CAUSE SOME FLOODING IN
URBAN AREAS AS WELL AS OTHER AREAS THAT NORMALLY HAVE FASTER
RUNOFF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY AND FRIDAY...BUT THESE SHOULD POSE NO SEVERE OR HEAVY
RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

TB3

In the hours before

Special weather statement, Mar 8, 11:14 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CST TUE MAR 8 2016

TXZ204-219-220-090615-
ATASCOSA TX-FRIO TX-MEDINA TX-
1114 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRIO...WESTERN ATASCOSA
AND SOUTHEASTERN MEDINA COUNTIES UNTIL 1215 AM CST...

AT 1113 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR YANCEY TO 6 MILES EAST
OF PEARSALL TO 8 MILES NORTHWEST OF ZELLA...AND MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEARSALL...DEVINE...JOURDANTON...POTEET...CHARLOTTE...CHRISTINE...MOORE...
BIG FOOT...GOLDFINCH...NORTH PEARSALL...SCHATTEL...BIGFOOT...WEST
PEARSALL...ROSSVILLE...HINDES...DOBROWOLSKI...KYOTE...DAVIS...IUKA AND
AMPHION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2864 9834 2864 9880 2865 9880 2865 9898
      2910 9921 2921 9868 2862 9832 2862 9834
TIME...MOT...LOC 0513Z 254DEG 22KT 2908 9910 2889 9899 2866 9887

CP
Special weather statement, Mar 8, 11:21 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 PM CST TUE MAR 8 2016

TXZ186-189-090600-
KENDALL TX-KERR TX-
1121 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR AND WESTERN
KENDALL COUNTIES UNTIL MIDNIGHT CST...

AT 1121 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PIPE CREEK...OR 10 MILES SOUTHWEST OF BOERNE...MOVING NORTH AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOERNE...COMFORT...WALNUT GROVE...CYPRESS CREEK...WELFARE...NELSON CITY...
WARING...SISTERDALE AND CROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3004 9869 2972 9877 2972 9878 2984 9905
      3006 9900
TIME...MOT...LOC 0521Z 185DEG 20KT 2972 9889

ALLEN
Special weather statement, Mar 8, 11:39 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 PM CST TUE MAR 8 2016

TXZ172-173-090630-
WILLIAMSON TX-BURNET TX-
1139 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND
NORTHWESTERN WILLIAMSON COUNTIES UNTIL 1230 AM CST...

AT 1138 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BRIGGS...OR 10 MILES NORTHEAST OF BERTRAM...MOVING NORTH AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATSON...MAHOMET...BRIGGS AND JOPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3095 9785 3091 9783 3090 9778 3069 9791
      3078 9809 3104 9799 3103 9791
TIME...MOT...LOC 0538Z 194DEG 23KT 3088 9796

ALLEN
Local storm report, Mar 9, 12:10 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             BOERNE                  29.80N  98.74W
03/08/2016  E0.88 INCH       KENDALL            TX   PUBLIC

            SOCIAL MEDIA REPORT OF NICKEL SIZED HAIL IN THE CITY OF
            BOERNE.

&&

EVENT NUMBER EWX1600050

TB3
Special weather statement, Mar 9, 12:29 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 AM CST WED MAR 9 2016

TXZ191-206-207-090715-
GUADALUPE TX-COMAL TX-HAYS TX-
1229 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMAL...CENTRAL
GUADALUPE AND SOUTHEASTERN HAYS COUNTIES UNTIL 115 AM CST...

AT 1228 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GERONIMO TO NEAR
CIBOLO...AND MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...UNIVERSAL CITY...SCHERTZ...KYLE...
CIBOLO...SELMA...CANYON LAKE...GARDEN RIDGE...MARION...UHLAND...SANTA
CLARA...ZUEHL...GERONIMO...MCQUEENEY...NORTHCLIFF...ZORN...KINGSBURY AND
SOLMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3001 9782 2993 9783 2988 9790 2986 9790
      2986 9788 2983 9784 2960 9785 2949 9817
      2950 9818 2948 9818 2951 9819 2953 9822
      2955 9823 2955 9826 2954 9826 2956 9830
      2981 9833
TIME...MOT...LOC 0628Z 181DEG 28KT 2964 9793 2954 9821

JR
Special weather statement, Mar 9, 12:33 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CST WED MAR 9 2016

TXZ173-192-090715-
WILLIAMSON TX-TRAVIS TX-
1233 AM CST WED MAR 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVIS AND SOUTHWESTERN
WILLIAMSON COUNTIES UNTIL 115 AM CST...

AT 1233 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ANDERSON MILL...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...TAYLOR...
WINDEMERE...AUSTIN BERGSTROM INT AP...ANDERSON MILL...LEANDER...HUTTO...
LAKEWAY...LAGO VISTA...MANOR...BEE CAVE...WEST LAKE HILLS...THE HILLS...
ROLLINGWOOD...LIBERTY HILL AND BARTON CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3054 9737 3010 9761 3009 9763 3033 9798
      3072 9796
TIME...MOT...LOC 0633Z 189DEG 30KT 3041 9778

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:21 PM CSTSpecial Weather StatementEWXDimmit54 min
Mar 8, 6:46 PM CSTSpecial Weather StatementEWXZavala59 min
Mar 8, 6:59 PM CSTSevere Thunderstorm WarningEWXDimmit, Zavala46 min
Mar 8, 7:10 PM CSTSevere Thunderstorm WarningEWXUvalde50 min
Mar 8, 7:16 PM CSTSevere Thunderstorm WarningEWXEdwards, Kerr, Real59 min
Mar 8, 7:41 PM CSTSevere Thunderstorm WarningEWXFrio, Zavala64 min
Mar 8, 7:56 PM CSTSevere Thunderstorm WarningEWXUvalde79 min
Mar 8, 8:01 PM CSTTornado WarningEWXUvalde44 min
Mar 8, 8:04 PM CSTSpecial Weather StatementEWXKinney56 min
Mar 8, 8:12 PM CSTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real48 min
Mar 8, 8:32 PM CSTSpecial Weather StatementEWXGillespie58 min
Mar 8, 8:33 PM CSTAreal Flood AdvisoryEWXUvalde3 hr
Mar 8, 8:45 PM CSTSpecial Weather StatementEWXZavala60 min
Mar 8, 8:48 PM CSTSevere Thunderstorm WarningEWXGillespie72 min
Mar 8, 8:50 PM CSTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde70 min
Mar 8, 9:04 PM CSTAreal Flood AdvisoryEWXDimmit, Zavala3 hr
Mar 8, 9:07 PM CSTSevere Thunderstorm WarningEWXFrio53 min
Mar 8, 9:19 PM CSTSevere Thunderstorm WarningEWXDimmit, Zavala56 min
Mar 8, 9:31 PM CSTTornado WarningEWXDimmit17 min
Mar 8, 9:35 PM CSTSevere Thunderstorm WarningEWXBurnet, Llano32 min
Mar 8, 10:15 PM CSTSpecial Weather StatementEWXFrio60 min
Mar 8, 10:37 PM CSTTornado WarningEWXFrio, Medina33 min
Mar 8, 10:40 PM CSTSpecial Weather StatementEWXFrio65 min
Mar 8, 10:46 PM CSTSpecial Weather StatementEWXBandera59 min
Mar 8, 10:48 PM CSTSpecial Weather StatementEWXMedina27 min
Mar 8, 11:14 PM CSTSpecial Weather StatementEWXAtascosa61 min
Mar 8, 11:21 PM CSTSpecial Weather StatementEWXKendall39 min
Mar 8, 11:39 PM CSTSpecial Weather StatementEWXBurnet51 min
Mar 8, 11:51 PM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina54 min
Mar 8, 11:56 PM CSTSevere Thunderstorm WarningEWXKendall41 min
Mar 9, 12:20 AM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie28 min
Mar 9, 12:29 AM CSTSpecial Weather StatementEWXComal, Guadalupe46 min
Mar 9, 12:33 AM CSTSpecial Weather StatementEWXTravis42 min
Mar 9, 12:36 AM CSTAreal Flood AdvisoryEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 9 more7 hr
Mar 9, 1:02 AM CSTSpecial Weather StatementEWXComal, Hays43 min
Mar 9, 1:14 AM CSTSpecial Weather StatementEWXBexar46 min
Mar 9, 1:24 AM CSTSpecial Weather StatementEWXWilliamson51 min
Mar 9, 1:30 AM CSTSpecial Weather StatementEWXGonzales60 min
Mar 9, 1:43 AM CSTFlash Flood WarningEWXHays, Travis, Williamson4 hr
Mar 9, 1:52 AM CSTSpecial Weather StatementEWXBastrop38 min
Mar 9, 1:53 AM CSTSpecial Weather StatementEWXComal37 min
Mar 9, 3:24 AM CSTSpecial Weather StatementEWXLavaca36 min
Mar 9, 4:45 AM CSTSpecial Weather StatementEWXFrio30 min
Mar 9, 9:20 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca115 min
Mar 9, 9:24 AM CSTSpecial Weather StatementEWXLavaca51 min
Mar 9, 9:34 AM CSTSpecial Weather StatementEWXKarnes26 min
Mar 9, 1:49 PM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.